MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. PSI KIT: 9 FR X 4-1/8" (10 CM); INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. PSI KIT: 9 FR X 4-1/8" (10 CM); INTRODUCER, CATHETER
Catalog Number ASK-09903-LC2
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported the inability to advance the spring wire guide.Upon removal, the wire appeared bent/misshaped.The customer wasn't sure if this was a product defect.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.
 
Additional Manufacturer Narrative
(b)(4).The report that the guide wire kinked during use was confirmed through examination of the returned sample.The customer returned one swg in its advancer and the product lidstock for evaluation.The guide wire was returned within the advancer tube and showed evidence of use.The guide wire was observed to have one kink towards on the distal j-bend, and one slight bend towards the proximal end.The distal j-bend was misshapen but intact.Microscopic examination confirmed the damage in the guide wire body.Both welds were present and were observed to be full and spherical.The kink in the guide wire was located 3 mm via calibrated ruler from the distal tip.The bend was located approximately 20 mm via calibrated ruler from the proximal tip.The overall length of the guide wire measured 457 mm via calibrated ruler which was within the specification of 450-458 mm per guide wire product drawing.The outer diameter (od) of the guide wire measured 0.838 mm via calibrated micrometer which was within the specification of 0.838-0.877 mm per guide wire product drawing.Functional inspection was performed per the instructions-for-use (ifu) statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle (or catheter)." the guide wire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing guidewire, dilator, or sheath.Excessive force can cause component damage or breakage." a device history record review was performed, and no relevant findings were identified.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
PSI KIT: 9 FR X 4-1/8" (10 CM)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18473531
Report Number9680794-2024-00044
Device Sequence Number6407973
Product Code DYB
UDI-Device Identifier10801902206791
UDI-Public10801902206791
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Catalogue NumberASK-09903-LC2
Device Lot Number33F23D0684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown